Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 2, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at May 26, 2019, 3:36 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at May 26, 2019, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2019, 3:36 AM EDT (07:36 UTC)
- In effect from
- May 26, 2019, 12:00 PM EDT
- Expired
- May 26, 2019, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274 WHUS41 KGYX 260736 CFWGYX Coastal Hazard Message National Weather Service Gray ME 336 AM EDT Sun May 26 2019 ...BEACH HAZARDS STATEMENT FOR THE DANGERS OF COLD WATER... MEZ023-024-NHZ014-270000- /O.NEW.KGYX.BH.S.0002.190526T1600Z-190527T0000Z/ Coastal York-Coastal Cumberland-Coastal Rockingham- 336 AM EDT Sun May 26 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from noon EDT today through this evening. * TIMING...From noon EDT today through this evening. * Location...Cumberland County Maine coast southward to the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the mid 60s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s to around 50 degrees. * Winds...West 10 to 15 MPH becoming locally onshore during the afternoon. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
158 WHUS41 KGYX 260847 CFWGYX Coastal Hazard Message National Weather Service Gray ME 447 AM EDT Sun May 26 2019 ...BEACH HAZARDS STATEMENT FOR THE DANGERS OF COLD WATER... MEZ025>028-262100- /O.EXA.KGYX.BH.S.0002.190526T1600Z-190527T0000Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- 447 AM EDT Sun May 26 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from noon EDT today through this evening. * TIMING...From noon EDT today through this evening. * Location...Midcoast Maine. * Beach Hazard...The warm air temperatures in the mid 60s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s to around 50 degrees. * Winds...South 10 to 15 MPH becoming west late this afternoon. Strong wind gusts possible in afternoon thunderstorms. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ MEZ023-024-NHZ014-262100- /O.CON.KGYX.BH.S.0002.190526T1600Z-190527T0000Z/ Coastal York-Coastal Cumberland-Coastal Rockingham- 447 AM EDT Sun May 26 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... * TIMING...From noon EDT today through this evening. * Location...Cumberland County Maine coast southward to the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the mid 60s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s to around 50 degrees. * Winds...West 10 to 15 MPH becoming locally onshore during the afternoon. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at May 25, 10:04 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 25, 10:04 PM EDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Gray ME 1004 PM EDT Sat May 25 2019 .SYNOPSIS... A warm front cross the region tonight and will be quickly followed by a cold front Sunday morning. A secondary cold front will drop south through the region on Monday. High pressure will build in from the west Monday night and will crest over the region on Tuesday before shifting offshore to the southeast as a weak system passes to the south. A warm front will approach from the southwest Tuesday night and will move north into the region on Wednesday. The warm front will push east of the region Wednesday night. A cold front will approach from the northwest Thursday and will cross the region Thursday night. High pressure will build in from the west on Friday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Update... Showers continue to progress eastward. Have upped pops over eastern New Hampshire and southwest Maine where one band of very light precipitation has set up. Convection continues to fire over central New York in an area of instability. Have added a slight chance for a thunderstorm over southern and western New Hampshire as this precipitation moves across the region. However, the atmosphere remains more stable over much of eastern New England. Made minor adjustments to temperatures. Very chilly condition as of 02Z along the coast where an onshore breeze held during the afternoon and evening hours. Milder conditions with dew points in the lower to mid 50s continue over portions of western New Hampshire. Prev Disc... Showers and some thunderstorms ahead of a warm front moving east through New York will get into the Connecticut Valley by early evening and will quickly over-spread the remainder of the forecast area through the evening hours. Cold front not far behind...currently moving into the eastern Great Lakes with another line of showers and thunderstorms. Expect mainly rain showers with the warm front as it moves into the region this evening although a stray rumble can't be ruled out in southern New Hampshire. Low temperatures will generally range through the 50s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Cold front will push into the region early Saturday before heating has a chance to get going. Think drier air moving in behind the front will inhibit convection in western zones but may see enough moisture and instability to pop of thunderstorms in northern and eastern zones. Expect the front to exit the region by Sunday evening. High temps on Sunday will range through the 60s to mid 70s in the north and mid 70s to mid 80s in the south. Sunday night looking quiet as a secondary cold front approaches from the north. Looking for partly cloudy skies overnight. Lows will range from the mid 40s north to the mid 50s south. && .LONG TERM /MONDAY THROUGH SATURDAY/... High pressure builds in to the northeast Monday while an upper level trough moves through southern Quebec and northern New England. The high should be able to support sunny skies for most of the day before cloud cover associated with the upper level trough moves in, especially across the far north. Highs should reach the lower 60s north to 70s elsewhere, with a chance for high 70s in the Manchester/Nashua area. On Monday night partly clear to clear skies and light and variable winds will encourage some cool and even cold temperatures overnight. Lows in the mid 30s will be common in the mountains where radiational cooling will be strongest. This will support some light frost in that region. Elsewhere temperatures in the upper 30s to mid 40s will be more common. Fast zonal flow will cross the region on Tuesday, pushing a warm front through New England. As high pressure moves offshore, showers will move into the region from the west by Tuesday afternoon. Secondary cyclogenesis will occur off the Mid- Atlantic, possibly bringing additional rainfall to the coast. There is some difference in the timing of the features among the models, with the European bringing the system through quicker, and thus giving us a break in precipitation ahead of Wednesday's system, which follows closely on its heels. The warm front gets hung up somewhere over the forecast area, allowing the system Wednesday afternoon and evening to redevelop along it. We should see a break in precipitation Thursday afternoon before additional showers develop along a pre-frontal trough. Finally a cold front should clear the area very early Friday morning, producing yet another round of precipitation. High pressure will bring a much-needed respite from precipitation next Saturday. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... Short Term...MVFR/IFR ceilings develop tonight with areas of MVFR/IFR vsby in patchy fog. Becoming VFR on Sunday. VFR Sunday night. Long Term...High pressure builds in from the northwest Monday and shifts east early Tuesday with VFR conditions expected. A warm front tries to lift north into the area as early as late Tuesday. This should bring increased clouds and ceilings lowering to MVFR or IFR at times with occasional showers. Could see some improvement on Wednesday especially if the warm front is able to lift north of the area. && .MARINE... Short Term...Have issued SCAs for tonight and Sunday morning for marginal SCA conditions. Long Term...Light offshore north to northwest flow expected through Monday as high pressure builds across southeast Canada and northern New England. As high pressure shifts east on Tuesday, a south to southeast flow develops. A warm front tries to lift through the region Tuesday night and Wednesday. If low pressure is able to develop along this front it could bring a period of Small Craft Advisory level winds, but for now winds are expected to remain below 25 KT. A cold front arrives from the west on Thursday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Small Craft Advisory until 11 AM EDT Sunday for ANZ150-152-154. && JC
Hazardous weather outlook, May 25, 9:01 PM EDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 901 PM EDT Sat May 25 2019 MEZ012>014-018>028-NHZ003>015-270115- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 901 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-270115- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 901 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001-002-270115- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- 901 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Cool high pressure builds in Monday night. Sheltered valleys could see frost conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:19 PM EDT | Special Weather Statement | GYX | Lincoln | 26 min |
| May 26, 2:34 PM EDT | Severe Thunderstorm Warning | GYX | Knox, Lincoln, Sagadahoc | 41 min |
| May 26, 2:51 PM EDT | Special Weather Statement | GYX | Sagadahoc | 24 min |
Nearby
Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.